Got my second autoimmune disease
AnonymousMay 21, 2008 at 2:52 pm
And all things considered I got lucky. Hashimoto’s thyroiditis, a fancy name for an autoimmune attack on my thyroid gland resulting in hypothyroidism. I’m actually pretty psyched about it, I’m thinking the thyroid pills will give me some much needed energy! (and maybe my hair will grow back?!?)
Does anyone else out there have this or any other thyroid problems?
also it looks like I’m going back on Cellcept in addition to the IVIg I guess I’m not as stable as we had previously thought. I don’t have to tell you how nervous this makes me but with the addition of a new autoimmune disease I don’t feel like we have many other options. I am hopeful that treating the thyroid problem might make me more tolerant of IVIg though as I’d rather do more of that than risk cancer. Ugh. tough decisions.
AnonymousMay 21, 2008 at 4:21 pm
[QUOTE=Julie]Does anyone else out there have this or any other thyroid problems?
Julie, I’ve been diagnosed with hypothyroidism over a year ago and have been taking 112 mcg levothyroxine since then. There never has been any consideration that this might also be autoimmune maybe because it hasn’t been that extreme. My guess is this is age-related which at age 75 would not be very surprising. I also was hoping that this would make me less tired but I still have a lot of fatigue. I hope medication makes a difference for you.
AnonymousMay 21, 2008 at 5:50 pm
Benign Autoimmune thyroid disease, (hypothyroidism).
And same here with the whacked out blood tests.
My thyroid is also enlarged, as they also did a sonagram on it.
I too, had hoped the pills would increase the energy, but they didn’t. I still get great fatigue, especially when the heat is on, (summer came early this year).
I am on chemotherapy at a very high dose, and am losing my hair. So, I couldn’t say the levothyroxin will help grow your hair back.
To me, it was just another, “what next is going to happen?”.
AnonymousMay 22, 2008 at 2:39 am
Well dang ya’ll, that’s not really encouraging to hear…
Kedaso, I did a Google search on CIDP and Hashimoto’s and a post you made on another site came up. It certainly sounds the you have been through a lot! I hope the chemo arrests the progress of your disease(s). Hair comes back, or not, but it’s a small thing compared to some of the other challenges we’re dealing with. Has your autonomic system settled down at all? I have problems with my autonomic system but nothing compared to what you’re going through.
Ali, it sounds like fatigue is the biggest challenge for you. there hasn’t been any more talk about Provigil for me. I guess we’ll see of the levo-whatever will work before going back to that idea.
Good news/ bad news re: my eyes. At this point the ophthalmologist can only see damage in cranial nerve # 6 such that my eyes cross when tired (My momma always told me they’d get stuck like that.) However, he can’t help me see better due to the residual damage and easy fatigability of the rest of the muscles that control my eyes.
Ok, I had to interrupt this post because something just got attacked in my front yard and the terrified screaming scared the snot out of me! I’m guessing a fox or coyote caught a rabbit, it’s too dark to tell , it’s 2:30 am and I sure don’t need any thyroid pills, provigal or coffee now! wow!
thanks for your responses ya’ll, Happy Thursday!
AnonymousMay 22, 2008 at 4:46 pm
Hi Julie, Welcome to The Hypo Club!;) Been hypo for over 15 yrs now, on levo and still no energy to speak of:p Whatever you do, don’t forget to take your meds, going without meds for a short time can cause paralysis also. Auto immune diseases are fun and interesting aren’t they?!:rolleyes:
AnonymousMay 22, 2008 at 8:56 pm
I prefer to look at it like the Autoimmune Disease of the month club, that is how it seems sometimes. What I have learned with all of mine is that they really can treat the majority very well and I feel as good now as I have in a long time. Hang in there.
AnonymousMay 23, 2008 at 11:03 am
I do think it’s interesting that I feel better and yet have more things wrong with me. Maybe just knowing what is going on makes me feel better.
So I drew a cartoon related to this but don’t have a clue how to post it. Anybody want to take a stab at walking me through it? :confused:
AnonymousMay 23, 2008 at 4:17 pm
Pretty funny, Julie, I’ll give it a try
OK, it worked. Right click on the pix, select Properties, hilite and copy the address, on forum click on the photo icon, -paste the address, remove extra http:// and everything after the .jpg at the end and
voila 😀 ……..OK, I’ll join u: call and raise u [B]antiMAG[/B] :lol [IMG]http://www.ourbluemarble.us/forum/lol.gif[/IMG]
You must be logged in to reply to this topic.